Hail, Fayette
- When
- July 30, 4:34 PM CST
- Where
- Fayette County, St Elmo
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.033, -88.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 30, 2:28 PM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT SUN JUL 30 2006
.DISCUSSION...
MAIN CONCERNS STILL DEAL WITH THE HEAT HEADLINES AND TSRA THIS
EVENING.
AS FOR THE HEAT...SEEMS THAT AMBIENT TEMPS ARE COMING IN SLIGHTLY
WARMER THAT TEMP GUIDANCE WHILE MOS DEWPOINTS ARE TOO HIGH AS LOW
LEVEL MOISTURE AS BEEN MIXING OUT DURING THE DAY. 850MB TEMPS WILL
BE ABOUT THE SAME (+22-24C) MONDAY AND TUESDAY...AND MAYBE A DEGREE
OR TWO COOLER ON WEDNESDAY. SO WENT A DEGREE OF TWO WARMER THAN THE
WARMEST GUIDANCE FOR AMBIENT TEMPS...AND USED A BLEND OF THE NAM
BOUNDARY LAYER AND MAV MOS FOR DEWPOINTS. THE RESULTING HEAT
INDICES RESULT IN NO CHANGES TO CONTINUING HEAT HEADLINES.
PCPN THIS AFTN IS LIMITED TO JUST ISOLD TSRA NR KFAM ATTM...AND
NOW JUST OVER S CNTRL IL. DO THINK THAT SCT TSRA WILL CONT TO DEVELOP
OVER THE NEXT FEW HOURS OVER THE SRN AND ERN PARTS OF THE CWA
ALONG A WEAK BOUNDARY THAT EXTENDS ROUGHLY ALG A STEELVILLE MO TO
EFFINGHAM IL LINE. MLCAPES ALG THIS BOUNDARY ARE 1,500-3,500 J/KG
WITH LITTLE CINH. HAVE ALSO BEEN WATCHING THE SWRN FLANK OF
OUTFLOW ASSOCIATED WITH MCS MOVG S ACROSS WRN INDIANA. OF
COURSE...GIVEN THE EXTREME INSTABILITY...THERE COULD BE ISOLD SVR
WX LIKE YESTERDAY WHICH WE ARE COVERING WITH THE HWO. RISK OF TSRA
WILL CONT THRU MID EVENING BEFORE DIMINISHING WITH LOSS OF DAYTIME
HEATING.
THINK THE CHC FOR TSRA WILL BE LESS ON MON AND TUES AS MODEL
SOUNDINGS ARE SHOWING EVEN MORE CINH GIVEN LESS COVERAGE TODAY VS.
THIS TIME YESTERDAY...AND THAT MODEL SOUNDINGS ARE SHOWING
INCREASED CINH THE NEXT FEW DAYS WITH WEAK LARGE SCALE SUBSIDENCE
AS RIDGE BUILDS SLIGHTLY.
IN THE EXTENDED (THU-NEXT SAT)...MEDIUM RANGE MODELS DO SHOW SOME
AGREEMENT WITH MOVING A COLD FRONT ACROSS THE CWA ON
THURSDAY...BUT THEN DIVERGE FROM THERE WITH HPC PREFERRING THE
SLOWER ECMWF IDEA WITH HANGING THE FRONT BACK OVER SRN PARTS OF
THE MO/IL VS. MOVING IT INTO THE MIDSOUTH BY NEXT WEEKEND. DO
PREFER THE SLOWER IDEA AS IT SHOULD BE HARD TO MOVE THE FRONT
SOUTH WITH THE STRONG RIDGE OVER THE SRN CONUS. NEVERTHELESS...
SHORTWAVE TROUGH MOVG ACROSS THE UPPER MIDWEST AND SFC FRONT
MOVING THROUGH WHAT SHOULD BE A HIGHLY UNSTABLE ATMOSPHERE
WARRANTS UPPING POPS INTO THE 30-40% RANGE ON THURSDAY...AND
KEEPING SOME CHC POPS INTO FRIDAY AT LEAST OVER THE SRN HALF OF
THE CWA. FRONT WILL LIKELY STALL AND WEAKEN NEXT WEEKEND...THOUGH
NOT SO SURE WHERE...SO ONLY WILL GO WITH SLGT CHC POPS FOR NOW.
BECAUSE OF THE FASTER MOVEMENT OF THE GFS...CHOSE TO LEAN (OR
GO A BIT WARMER) THAN THE WARMEST GFS ENSEMBLE MOS MEMBER.
BRITT
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS...OUTSIDE OF ANY TSRA...WILL
PREVAIL THRU THE VALID TAF PERIOD. BELIEVE ANY TSRA THAT DO FORM
WILL REMAIN E AND S OF KSTL/KSUS TERMINALS DUE TO LOCATION OF
BOUNDARY BEING OVER SWRN IL ATTM. WLY SFC WINDS AOB 10KTS FOR THE
TAF SITES TODAY EXPECTED TO BACK SSW OVERNIGHT AND WEAKEN...ONLY
TO STRENGTHEN AGAIN TO SWLY AROUND 10KTS ON MONDAY.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-
REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR BOND IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR ADAMS IL-BROWN
IL-PIKE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT SUN JUL 30 2006 ILZ058-098-099-MOZ041-042-047>052-059>064-311200- AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE- GREENE IL-JERSEY IL-LINCOLN-MONITEAU-MONTGOMERY-OSAGE-ST. CHARLES- ST. LOUIS-ST. LOUIS CITY-WARREN- 345 PM CDT SUN JUL 30 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT HEAT INDEX VALUES ARE EXPECTED TO REMAIN ABOVE 105 INTO THE EARLY EVENING. NIGHTTIME WILL BRING LITTLE RELIEF...HOWEVER...WITH OVERNIGHT LOWS FROM AROUND 80 IN ST LOUIS CITY TO THE MID TO UPPER 70S IN OTHER AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 115 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE UPPER 90S TO AROUND 103 DEGREES. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ095>097-MOZ018-019-026-027-034>036-311200- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- 345 PM CDT SUN JUL 30 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT HEAT INDEX VALUES ARE EXPECTED TO REMAIN ABOVE 105 INTO THE EARLY EVENING. NIGHTTIME WILL BRING LITTLE RELIEF...HOWEVER...WITH OVERNIGHT LOWS IN THE MID TO UPPER 70S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS FOR MONDAY AND TUESDAY. ACTUAL HIGH TEMPERATURES WILL BE AROUND 100. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ059-060-064-065-069-070-074-079-100>102-MOZ065-072>075-084-085- 099-311200- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL- REYNOLDS-ST. CLAIR IL-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON- WASHINGTON IL- 345 PM CDT SUN JUL 30 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT HEAT INDEX VALUES ARE EXPECTED TO REMAIN ABOVE 105 INTO THE EARLY EVENING. NIGHTTIME WILL BRING LITTLE RELIEF...HOWEVER...WITH OVERNIGHT LOWS IN THE MID TO UPPER 70S. THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY EVENING FOR THE EASTERN OZARKS AND SOUTHWEST ILLINOIS. DUE TO THE HIGH LEVELS OF INSTABILITY PRESENT...SOME STORMS MAY REACH SEVERE LEVELS... CAPABLE OF PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE UPPER 90S TO AROUND 100 DEGREES. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS...OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. TES
The Evansville,IN radar (KVWX), 130 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523968.